Missouri, 2024Flash Flooding in Missouri, July 1, 2024
July 1, 2024 · NWS EAX · 2 events in 1 county or zone
During the morning and early afternoon hours of July 1st, heavy rainfall yielded flash flooding across much of the southern two thirds of Jackson County. A swath of 3 to 6 of rain with isolated locations up to 7 fell within about a 3 hour time period from about 930 am to 1230 pm.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- $2,000
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the morning and early afternoon hours of July 1st, heavy rainfall yielded flash flooding across much of the southern two thirds of Jackson County. A swath of 3 to 6 of rain with isolated locations up to 7 fell within about a 3 hour time period from about 930 am to 1230 pm.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jul 1, 5:29 AM CST, 4 hours 31 minutes earlier. Its key messages:
- Very hot and humid conditions expected to return Tuesday.
- Strong to severe storms possible Tuesday afternoon into Wednesday morning. The main threat will be damaging straight- line winds. The strongest storms may produce an isolated hail or a tornado or two.
Area forecast discussion, Jul 1, 5:29 AM CST, 4 hours 31 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
629 AM CDT Mon Jul 1 2024
.KEY MESSAGES...
- Very hot and humid conditions expected to return Tuesday.
- Strong to severe storms possible Tuesday afternoon into
Wednesday morning. The main threat will be damaging straight-
line winds. The strongest storms may produce an isolated hail
or a tornado or two.
&&
.DISCUSSION...
Issued at 427 AM CDT Mon Jul 1 2024
In the upper levels, there is ridging just to our northwest over
central CONUS. There is a fairly zonal flow over the area with winds
out of the northwest. At the surface, there is a surface high over
the Great Lakes region. As a result, winds are currently out of the
east. Winds are expected to slowly shift to the southeast through
the day. A lingering surface boundary to the south has slowly
drifted north. Showers and thunderstorms have developed along the
boundary with isentropic ascent at 305K and have started to move
east. They are expected to move into the region later this morning.
At this time, no severe weather is expected.
As the surface high continues to move further east moving into
Tuesday, winds will begin to shift to south advecting warmer, more
saturated air. High temperatures for Tuesday are expected to stay
around the low to mid 90s. With increased moisture, dew point
temperatures are anticipated to reach the low to mid 70s. Heat
indices are expected to range from 105-111 degrees F across the
region. A heat advisory will need to be considered for these
conditions.
A potential for strong to severe storms Tuesday afternoon going into
early Wednesday morning. A surface low and associated frontal
boundary is expected to move through the area with showers and
thunderstorms developing along the boundary. Some storms are
expected to be strong to severe with 40-50 knots of bulk shear, CAPE
values almost reaching 4,000 J/kg, and 70 degree dew points. The
main threat at this time seems to be damaging straight-line winds.
However, the strongest storms may produce isolated events of large
hail and a tornado or two. Uncertainty still exists with the event
being a few days out. For the remainder of the week, the pattern
becomes a more unsettled as several shortwaves are expected to move
through the area. This suggests multiple chances for rain during the
second half of the week.
&&
.AVIATION /12Z TAFS THROUGH 12Z TUESDAY/...
Issued at 628 AM CDT Mon Jul 1 2024
VFR conditions expected to last until around 14Z for the
terminals. Showers over eastern Kansas are expected to move over
the area causing MVFR conditions. MVFR ceilings are expected to
last through the afternoon. Winds will shift to the southeast
and occasionally gust up to 25 mph through the day. VFR
conditions are expected to return late Monday evening.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...None.
KS...None.
&&
DISCUSSION...Collier
AVIATION...Collier
Hazardous weather outlook, Jul 1, 4:11 AM CST, 5 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
511 AM CDT Mon Jul 1 2024
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-021015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
511 AM CDT Mon Jul 1 2024
This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Heat indices expected to range from 100-111 degrees F Tuesday
afternoon. Strong to severe thunderstorms possible Tuesday afternoon
into Wednesday morning.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
Flash Flood, Jackson
- When
- July 1, 10:00 AM CST to 1:30 PM CST
- Where
- Jackson County, 1.48 mi WNW of Kansas City to 3.2 mi WSW of Grandview Rchrds-Geb
- Cause
- Heavy Rain
- Property damage
- $5,000
- Crop damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.087, -94.596
Up to 6 inches of rain fell across portions of Jackson County within a span of a couple hours, causing widespread flash flooding across much of Jackson County. Major roadways were flooded and closed down, with several water rescues.
Flash Flood, Jackson
- When
- July 1, 10:00 AM CST to 1:30 PM CST
- Where
- Jackson County, 1.48 mi WNW of Kansas City to 3.2 mi WSW of Grandview Rchrds-Geb
- Cause
- Heavy Rain
- Property damage
- $5,000
- Crop damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.087, -94.596
Up to 6 inches of rain fell across portions of Jackson County within a span of a couple hours, causing widespread flash flooding across much of Jackson County. Major roadways were flooded and closed down, with several water rescues.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Washington, July 1 to 31, 2024$100 million · 1 event
- Heat in Nevada, July 1, 20241 death · 1 event
- Rip Current in Illinois, July 1, 20241 death · 1 event
- Excessive Heat in Oklahoma, July 1 to 4, 202415 injured · 22 events
- Excessive Heat and Heat in Texas, July 1 to 4, 202410 injured · 49 events
- Tornadoes and Damaging Winds in Nebraska, July 1, 2024$2.1 million · 68 kt wind · 10 events
- Heat in Oklahoma, July 1 to 4, 2024116 events
- Tornadoes and Flash Flooding in Nebraska, July 1 to 8, 2024$200,000 · EF1 · 25 events
- Flooding in Wisconsin, July 1 to 15, 2024$730,000 · 4 events
- Damaging Winds and High Wind in Kansas, July 1, 2024$100,000 · 78 kt wind · 6 events
- Flooding in Minnesota, July 1 to 12, 2024$85,000 · 5 events
- Flooding in Iowa, July 1 to 17, 2024$41,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1205149, 1205150.